Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 56, NWS Midland/Odessa, TX

May 8, 2008Loving County, Texas

NWS Midland/Odessa, TX issued this red flag warning at May 8, 2008, 4:47 AM CDT for Loving County, Texas. It took effect at May 8, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2008, 4:47 AM CDT (09:47 UTC)
In effect from
May 8, 2008, 1:00 PM CDT
Expired
May 8, 2008, 10:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3158 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 080947
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CDT THU MAY 8 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...
VAN HORN AREA AND THE UPPER TRANS PECOS FOR WINDY CONDITIONS...
VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...THE
VAN HORN AREA...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU FOR
WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND HIGH TO VERY
HIGH FIRE DANGER...

.DRY AND WINDY CONDITIONS WILL RETURN TO THE REGION THIS AFTERNOON 
AS A SURFACE TROUGH DEEPENS.  THIS TROUGH WILL RESULT IN A RETURN TO 
WESTERLY WINDS WHICH WILL PUSH OUT THE LOW LEVEL MOISTURE AND RESULT 
IN VERY LOW RELATIVE HUMIDITY.  AFTERNOON MINIMUM RH BELOW 10 PERCENT
WILL BE POSSIBLE AREAWIDE.  IN ADDITION... THE TIGHTENING PRESSURE
GRADIENT WILL RESULT IN 20 FT WINDS OF 20 MPH OR GREATER ACROSS
MUCH OF THE REGION.  THESE DRY AND WINDY CONDITIONS WHEN COMBINED
WITH VERY HIGH FIRE DANGER WILL RESULT IN A RED FLAG WARNING.
SIMILAR CONDITIONS WILL BE POSSIBLE FRIDAY AS ANOTHER SURFACE LOW 
DEVELOPS OVER NEW MEXICO SO A FIRE WEATHER WATCH HAS BEEN ISSUED.

NMZ114-115-TXZ057>059-258-081800-
/O.UPG.KMAF.FW.A.0051.080508T1800Z-080509T0200Z/
/O.NEW.KMAF.FW.W.0056.080508T1800Z-080509T0300Z/
/O.NEW.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
447 AM CDT THU MAY 8 2008 /347 AM MDT THU MAY 8 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER
WATCH FOR TODAY IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS SOUTHEASTERN NEW 
MEXICO... VAN HORN... AND THE UPPER TRANS PECOS WITH 20FT WIND 
SPEEDS OF 20 MPH OR GREATER.  HIGH WINDS WILL BE POSSIBLE IN THE
GUADALUPE MOUNTAINS.  MINIMUM RH BELOW 10 PERCENT EXPECTED ALONG
WITH VERY HIGH FIRE DANGER HAS RESULTED IN A RED FLAG WARNING.  
DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN FRIDAY ALONG WITH 
HIGH TO VERY HIGH FIRE DANGER SO A FIRE WEATHER WATCH HAS BEEN 
ISSUED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.


$$

TXZ074-081800-
/O.NEW.KMAF.FW.W.0056.080508T1800Z-080509T0300Z/
/O.NEW.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
447 AM CDT THU MAY 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING.  A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED.  THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE DAVIS MOUNTAINS
WITH 20FT WIND SPEEDS OF 20 MPH OR GREATER EXPECTED.  MINIMUM RH 
BELOW 10 PERCENT EXPECTED ALONG WITH VERY HIGH FIRE DANGER SO 
A RED FLAG WARNING HAS BEEN ISSUED.  DRY AND WINDY CONDITIONS WILL 
BE POSSIBLE AGAIN FRIDAY ALONG WITH HIGH TO VERY HIGH FIRE DANGER.
A FIRE WEATHER WATCH IS IN EFFECT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ080-081800-
/O.NEW.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/
MARFA PLATEAU-
447 AM CDT THU MAY 8 2008

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

DRY AND WINDY CONDITIONS WILL BE POSSIBLE FRIDAY ALONG WITH HIGH 
TO VERY HIGH FIRE DANGER.  A FIRE WEATHER WATCH IS IN EFFECT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
1 follow-up statement
000 
WWUS84 KMAF 081932
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT THU MAY 8 2008

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND
EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
MOUNTAINS...VAN HORN AREA AND THE UPPER TRANS PECOS FOR WINDY
CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
MOUNTAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS...AND THE
MARFA PLATEAU FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...
AND HIGH TO VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR
THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...THE
VAN HORN AREA...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU FOR
WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY... AND HIGH TO VERY
HIGH FIRE DANGER...

.DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON AS A SURFACE TROUGH DEEPENS. THIS TROUGH HAS RESULTED IN
A RETURN TO WESTERLY WINDS WHICH HAS PUSHED OUT MUCH OF THE LOW
LEVEL MOISTURE AND RESULTED IN VERY LOW RELATIVE HUMIDITY. AFTERNOON
MINIMUM RH BELOW 10 PERCENT WILL BE POSSIBLE AREAWIDE. IN
ADDITION... THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN 20 FT
WINDS OF 20 MPH OR GREATER ACROSS MUCH OF THE REGION. THESE DRY
AND WINDY CONDITIONS WHEN COMBINED WITH VERY HIGH FIRE DANGER WILL
RESULT IN A RED FLAG WARNING. SIMILAR CONDITIONS WILL BE POSSIBLE
FRIDAY AND SATURDAY AS ANOTHER SURFACE LOW DEVELOPS OVER NEW
MEXICO SO A FIRE WEATHER WATCH HAS BEEN ISSUED.

NMZ114-115-TXZ057>059-074-258-090345-
/O.NEW.KMAF.FW.A.0053.080510T1800Z-080511T0300Z/
/O.CON.KMAF.FW.W.0056.000000T0000Z-080509T0300Z/
/O.CON.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
232 PM CDT THU MAY 8 2008 /132 PM MDT THU MAY 8 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE DAVIS
MOUNTAINS WITH 20 FT WIND SPEEDS OF 20 MPH OR GREATER EXPECTED. 
MINIMUM RH BELOW 10 PERCENT EXPECTED ALONG WITH VERY HIGH FIRE
DANGER SO A RED FLAG WARNING HAS BEEN ISSUED.  DRY AND WINDY
CONDITIONS WILL BE POSSIBLE AGAIN FRIDAY AND ON SATURDAY ALONG
WITH HIGH TO VERY HIGH FIRE DANGER. A FIRE WEATHER WATCH IS IN
EFFECT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ080-090345-
/O.CON.KMAF.FW.A.0052.080509T1800Z-080510T0300Z/
MARFA PLATEAU-
232 PM CDT THU MAY 8 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

DRY AND WINDY CONDITIONS WILL BE POSSIBLE FRIDAY ALONG WITH HIGH
TO VERY HIGH FIRE DANGER.  A FIRE WEATHER WATCH IS IN EFFECT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 4:32 AM CDT, 15 minutes earlier.

Area forecast discussion, May 8, 4:32 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CDT THU MAY 8 2008

.UPDATE...
UPDATED FIRE WX SECTION OF DISCUSSION TO LEAVE PERMIAN BASIN OUT
OF PLANNED RED FLAG WARNING TODAY.

&&

.PREV DISCUSSION... /ISSUED 311 AM CDT THU MAY 8 2008/

DISCUSSION...
MAINLY ZONAL FLOW TO DOMINATE THROUGH MUCH OF THE FORECAST CYCLE.
THIS SWIFT FLOW WILL BE REFLECTED ON THE SURFACE AS DRY
WEST TO SOUTHWEST WINDS MOST AREAS MOST DAYS THROUGH SATURDAY.
ONE EXCEPTION WILL BE FRIDAY AS A FRONT PUSHES SOUTH INTO
THE PERMIAN BASIN...HOWEVER THINK IT WILL MIX OUT QUICKLY
DURING THE DAY (ESPECIALLY WESTERN AREAS) DUE TO LACK OF UPPER
LEVEL SUPPORT. HAVE ISSUED A HIGH WIND WARNING FOR THIS AFTERNOON
AND EARLY EVENING FOR THE GUADALUPE MOUNTAINS DUE TO A PROGGED 300
MILLIBAR WESTERLY JET FORECAST TO BE OVER THAT AREA LATE TODAY.
AFTER TODAY THERE WILL BE AN ABUNDANCE OF HIGH LEVEL CLOUDS THROUGH
SATURDAY. HAVE HELD OFF MENTION OF HIGH WINDS IN THE GUADALUPE
MOUNTAINS AGAIN TOMORROW DUE TO THIS CLOUD COVER...LATER SHIFTS WILL
NEED TO MONITOR.

A STRONGER UPPER LEVEL SYSTEM PASSING TO THE NORTH WILL PUSH A
COLD FRONT SOUTH SATURDAY NIGHT RESULTING IN TEMPERATURES KNOCKED
BACK TO BELOW NORMAL VALUES SUNDAY. THIS COOLING WILL BE SHORT LIVED
AS A SURFACE HIGH MOVES EAST TO THE LOWER MISSISSIPPI VALLEY AND
A RETURN LOW LEVEL FLOW SETS UP. A LEE LOW WILL FORM MONDAY
IN THE STRAIGHT FLOW. ISOLATED THUNDERSTORMS NOT TOTALLY OUT
OF THE QUESTION MONDAY IN THE LOWER TRANS PECOS REGION NEAR THE
LEE TROUGH AIDED BY THE HIGHER TERRAIN. CONFIDENCE NOT HIGH ENOUGH
TO MENTION IN GRIDS AT THIS TIME.

BEYOND MONDAY THE MEDIUM RANGE GUIDANCE DISAGREES ON THE UPPER LEVEL
PATTERN. THE ECMWF IS DRIER AND MUCH FURTHER NORTH AND MORE
PROGRESSIVE WITH A SYSTEM THEN THE GFS40/NOGAPS. USED A BLEND OF
BOTH MODELS FOR TEMPERATURES DEW POINTS AND WINDS TUESDAY THROUGH
THURSDAY.

FIRE WEATHER...
LOOKING FOR ANOTHER DAY OF DANGEROUS FIRE WEATHER CONDITIONS AS DRY
AND WINDY CONTINUES.  MINIMUM RH OF 10 PERCENT EXPECTED NEARLY AREAWIDE
TODAY.  DEEPENING SURFACE TROUGH WILL PRODUCE GUSTY WEST WINDS ACROSS
MUCH OF THE AREA THIS AFTERNOON... ESPECIALLY SOUTHEASTERN NEW
MEXICO... THE UPPER TRANS PECOS... AND DAVIS MOUNTAINS.  MAY
HAVE MARGINAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE PERMIAN
BASIN BUT HAVE DECIDED TO LEAVE OUT OF THE RED FLAG WARNING AT THIS
TIME AS DO NOT BELIEVE WILL MAKE NEEDED 20FT WIND SPEEDS FOR 3 HOURS.
LATER SHIFTS MAY HAVE TO REEVALUATE THIS.

WILL ISSUE FIRE WEATHER WATCH FOR SE NEW MEXICO DOWN TO MARFA PLATEAU
FRIDAY AS LOOKS AS MAY HAVE A REPEAT OF DRY AND WINDY CONDITIONS.
WILL HAVE NO PROBLEM MAKING MINIMUM RH BUT SOME QUESTION AS TO
WINDS.  MUCH WILL DEPEND ON CLOUD COVER AS MORE CLOUDS WOULD KEEP
STRONGER WINDS FROM MIXING DOWN TO THE SURFACE.  IF ITS STAYS MOSTLY
SUNNY WESTERN AREAS SHOULD BE ABLE TO REACH NEEDED CRITERIA.  WILL LET
LATER SHIFTS MAKE FINAL DETERMINATION IF A WARNING WILL BE NEEDED.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT FRIDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

99/99
Hazardous weather outlook, May 7, 2:32 PM CDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT WED MAY 7 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
232 PM CDT WED MAY 7 2008 /132 PM MDT WED MAY 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM... DRY... AND WINDY CONDITIONS WILL RESULT IN A DANGEROUS
FIRE WEATHER SITUATION ACROSS THE AREA INTO THE EARLY EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO UNTIL 7 PM CDT OR 6 PM MDT. A HIGH WIND
WARNING FOR SUSTAINED WINDS OVER 40 MPH OR GUSTS OVER 60 MPH IS
ALSO IN EFFECT FOR THE DAVIS AND GUADALUPE MOUNTAINS UNTIL 9 PM
CDT OR 8 PM MDT. ELSEWHERE...A WIND ADVISORY FOR WINDS OF 30 TO
NEAR 35 MPH REMAIN IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER CONCERNS WILL CONTINUE FOR SOUTHEASTERN NEW MEXICO
AND THE UPPER TRANS PECOS THURSDAY AS DRY AND WINDY CONDITIONS
WILL AGAIN BE POSSIBLE. FIRE WEATHER CONCERNS MAY RETURN TO THE
GUADALUPE MOUNTAINS AGAIN ON FRIDAY. OTHERWISE...NO OTHER HAZARDS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:23 AM CDTHigh Wind WarningMAFEddy19 hr
May 8, 4:47 AM CDTFire Weather WatchMAF24 hr
May 8, 2:32 PM CDTFire Weather WatchMAF37 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.